MAUDE Adverse Event Report: EXACTECH, INC. PF STEM TAPERED PLASMA EXT OFFSET SZ 13; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. PF STEM TAPERED PLASMA EXT OFFSET SZ 13; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV GXL LNR, LIPPED, 36MM ID, GROUP 3 CUPS
Medical Device Problem Codes Unstable (1667); Insufficient Device Problem Information (3190); Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteolysis (2377); Joint Laxity (4526); Malunion of Bone (4529); Unspecified Tissue Injury (4559); Swelling/ Edema (4577); Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/24/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitants: 3740653 120-65-15 - bone screw 6.5mm dia x 15mm long.3655867 120-65-20 - bone screw 6.5mm dia x 20mm long.3634907 120-65-30 - bone screw 6.5mm dia x 30mm long.2710634 142-36-93 - cocr fem head 36mm -3.5 offset 12/14.2828589 160-01-13 - pf stem tapered plasma ext offset sz 13.3709576 180-01-56 - nv crown cup clstr hole 56mm group 3.Pending investigation.
 
Event or Problem Description
As reported via legal documentation the patient had a left hip replacement on (b)(6) 2014.Approximately 8 months after the initial procedure the patient had a left hip revision on (b)(6) 2015.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Event or Problem Description
As reported via legal documentation the patient had a left hip replacement on (b)(6) 2014 due to painful end stage arthritis of left hip.Approximately 8 months after the initial procedure the patient had a left hip revision on (b)(6) 2015.Revision op report noted that the patient's total hip arthroplasty was complicated by a fracture of the femoral shaft which essentially healed in a malunion with subsidence of the stem and obvious loosening to the acetabulum.The surgeon noted that the stem was grossly unstable, however, they did not see any actual failure of the stem such as a fracture.There were multiple scuffs with the polyethylene, which was removed.Inspection of the patient's femur did not find any instability with palpation of the greater trochanter, nor any definite acute fracture lines.It was noted that the patient had a previous fracture which appeared to be healed on x-rays.However, there was widening in the metaphyseal region.The fracture had been low, almost exiting near the tip of the stem; it was just proximal to the tip of the stem.
 
Additional Manufacturer Narrative
Added info to e4.D10.Concomitants: (b)(6) 120-65-15 - bone screw 6.5mm dia x 15mm long.(b)(6) 120-65-20 - bone screw 6.5mm dia x 20mm long.(b)(6) 120-65-30 - bone screw 6.5mm dia x 30mm long.(b)(6) 132-36-53 - nv gxl lnr, lipped, 36mm id, group 3 cups.(b)(6) 160-01-13 - pf stem tapered plasma ext offset sz 13.(b)(6) 180-01-56 - nv crown cup clstr hole 56mm group 3.Further information and/or investigation results will be provided within 30 days.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g1, g3, g6, h1, h2, h3 and h6 have been updated accordingly.(h3): the revision reported was likely the result of an insufficient bond between the femoral stem and the bone, which led to aseptic (non-infected) femoral stem loosening.The loosening may have been related to the healed femur fracture reportedly observed by the surgeon.However, this cannot be confirmed as the device was not available for evaluation and no images or radiographs were provided.
 
Additional Manufacturer Narrative
H10.Related: mfr#1038671-2024-02718 report 2 of 2.H11.Additional manufacturer narrative- report 1 of 2.Additional information added.D1 and d4- correction, the device being reported is the femoral stem.These devices are used for treatment not diagnosis.There is no additional information available.
 
Event or Problem Description
No complications.Patient outcome was not reported.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: g3/g4, h6 the following sections were corrected: d4, h6 mdr section codes updated/corrected: a, e the most likely underlying cause for the revision reported is prosthesis wear, instability, subsidence, and femoral stem loosening and a combination of risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential) ".However, this cannot be confirmed from the reported information and the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
PF STEM TAPERED PLASMA EXT OFFSET SZ 13
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key17364023
Report Number1038671-2023-01725
Device Sequence Number14969602
Product Code JDI
UDI-Device Identifier10885862031808
UDI-Public10885862031808
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K042842
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2018
Device Model NumberNV GXL LNR, LIPPED, 36MM ID, GROUP 3 CUPS
Device Catalogue Number160-01-13
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer09/01/2023
07/09/2024
08/07/2024
01/31/2025
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date09/28/2023
07/26/2024
08/07/2024
02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/08/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10; SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight98 KG